Alert archive / California / Wind Advisories in 2016
Wind Advisory 22, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at May 4, 2016, 11:05 AM PDT. It took effect at May 4, 2016, 5:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2016, 11:05 AM PDT (18:05 UTC)
- In effect from
- May 4, 2016, 5:00 PM PDT
- Expired
- May 4, 2016, 11:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
170 WWUS76 KHNX 041805 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1105 AM PDT WED MAY 4 2016 CAZ089-091-050000- /O.NEW.KHNX.WI.Y.0022.160505T0000Z-160505T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN 1105 AM PDT WED MAY 4 2016 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * TIMING...WINDS INCREASING DURING THE LATE AFTERNOON AND BECOMING GUSTY THIS EVENING THEN DECREASING OVERNIGHT. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS ARE EXPECTED IN THE WEST SIDE OF THE SAN JOAQUIN VALLEY FROM INTERSTATE 5 WESTWARD. * IMPACTS...AREAS OF BLOWING DUST AND DOWNED TREE LIMBS POSSIBLE. DIFFICULT DRIVING CONDITIONS EXPECTED FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS MAY BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS
2 follow-up statements
987 WWUS76 KHNX 042350 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 450 PM PDT WED MAY 4 2016 CAZ089-091-050600- /O.CON.KHNX.WI.Y.0022.160505T0000Z-160505T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN 450 PM PDT WED MAY 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TIMING...WINDS INCREASING AND BECOMING GUSTY THROUGH THE EVENING THEN DECREASING OVERNIGHT. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS ARE EXPECTED IN THE WEST SIDE OF THE SAN JOAQUIN VALLEY FROM INTERSTATE 5 WESTWARD. * IMPACTS...AREAS OF BLOWING DUST AND DOWNED TREE LIMBS POSSIBLE. DIFFICULT DRIVING CONDITIONS EXPECTED FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS MAY BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
265 WWUS76 KHNX 050558 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1058 PM PDT WED MAY 4 2016 CAZ089-091-050700- /O.EXP.KHNX.WI.Y.0022.000000T0000Z-160505T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN 1058 PM PDT WED MAY 4 2016 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE...HOWEVER WINDS WILL STILL GUST AROUND 30 MPH ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY THROUGH THE LATE NIGHT HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 4, 4:20 AM PDT, 6 hours 45 minutes earlier.
Area forecast discussion, May 4, 4:20 AM PDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 420 AM PDT WED MAY 4 2016 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL APPROACH CENTRAL CALIFORNIA TODAY AND THEN MOVE ACROSS SOUTHERN CALIFORNIA THURSDAY THROUGH SATURDAY. THIS SYSTEM WILL BRING THE THREAT OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE REGION ALONG WITH COOLER TEMPERATURES. && .DISCUSSION... SATELLITE IMAGES SHOW AN UPPER LOW OFF THE CENTRAL CALIFORNIA COAST. MODERATE SOUTH WINDS AT 50KTS BRINGING AN INCREASE OF MID TO UPPER LEVEL MOISTURE INTO CENTRAL CALIFORNIA. IR IMAGES SHOW RAPIDLY COOLING TOPS OVER THE CENTRAL CALIFORNIA COAST DUE TO WIND SPEED MAX AND DIVERGENCE ALOFT. SATELLITE ESTIMATES OF PRECIPITABLE WATER RUNNING NEAR 150 PERCENT OF NORMAL. MODELS INDICATE THE ATMOSPHERE BECOMING UNSTABLE THIS AFTERNOON OVER THE SIERRA NEVADA AND THE NORTH SECTORS OF THE CENTRAL SAN JOAQUIN VALLEY. THUS EXPECT INCREASING THREAT OF CONVECTIVE SHOWERS TODAY WITH ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON. THE LOW WILL CLOSE OFF AS IT APPROACHES THE COAST DUE TO A COUPLE OF DISTURBANCES MOVING AROUND THE TROUGH AND MOVE VERY SLOW INLAND. MODELS TRENDING SLOWER WITH THE MOVEMENT OF THE WEATHER SYSTEM. THIS WILL WILL RESULT IN A THREAT OF CONVECTIVE STORMS FOR A COUPLE OF DAYS ACROSS MUCH OF CA. ONE DISTURBANCE WILL MOVE THROUGH CENTRAL CALIFORNIA TONIGHT EXTENDING THE THUNDERSTORMS THREAT INTO THE CENTRAL PARTS OF THE VALLEY. ON THURSDAY EXPECT MORE WIDESPREAD THREAT OF CONVECTIVE STORMS WITH AN UNSTABLE ATMOSPHERE AND THE UPPER LOW REMAINING NEAR THE CENTRAL CA COASTLINE. ON FRIDAY...THE LOW IS PROGGED TO SLOWLY DROP SOUTHEAST TOWARD SOCAL THEN THE LOW WILL SLOWLY PUSH INLAND ACROSS SOCAL. THIS WILL RESULT IN MUCH COOLER TEMPERATURES FOR OUR AREA ALONG WITH INCREASED CLOUD COVER AND PRECIPITATION CHANCES. INSTABILITY WILL BE SUFFICIENT ENOUGH FOR THUNDERSTORMS ANYWHERE IN OUR THE CENTRAL CALIFORNIA INTERIOR FRIDAY AFTERNOON AND EVENING. PRECIPITATION AMOUNTS WILL BE DIFFICULT TO PINPOINT DUE TO THE CONVECTIVE NATURE OF THE PRECIPITATION. SNOW LEVELS WILL START OUT ABOVE 10KFT TODAY BUT LOWER TO 7000 THURSDAY NIGHT WITH SEVERAL INCHES OF SNOW POSSIBLE OVER THE HIGH PEAKS THAT ARE IMPACTED BY HEAVIER SHOWERS. FRIDAY AND SATURDAY WILL BE UNSEASONABLY COOL FOR EARLY MAY WITH DAYTIME TEMPERATURES EXPECTED TO BE 10-15 DEGREES BELOW SEASONAL NORMALS. THE MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE LOW MOVING INTO THE DESERT SOUTHWEST BY SUNDAY. WRAP AROUND MOISTURE WILL CONTINUE TO SPREAD INTO OUR AREA THROUGH THE WEEKEND WHICH WILL PROVIDE FOR CONTINUED CHANCES OF SHOWERS MAINLY IN THE SIERRA AND BELOW NORMAL TEMPERATURES ALTHOUGH A SLOW RECOVERY IS EXPECTED. ENSEMBLE MEANS INDICATE A DRY UPPER RIDGE PUSHING INTO CA ON MONDAY AND BRING A WARMING AND DRYING TREND TO OUR AREA THROUGH AT LEAST THE MIDDLE PORTION OF NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGHOUT THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS. && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION AN/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...MV AVN/FW...DUDLEY PREV DISCUSSION...DS SYNOPSIS...WP WEATHER.GOV/HANFORD
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.